MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; Ventricular (assist) bypass
Model Number 2465
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a red light when charging the heartmate 14v li-ion battery out-of-box was confirmed during evaluation of the returned 14v battery.The returned battery, serial number (b)(6), was connected to a known working test universal battery charger (ubc) and a red light illuminated and a b0013 (relative state of charge (rsoc) line test) error code displayed on the ubc.The rsoc voltage was observed to be below the expected value.A manufacturing analysis task was initiated to investigate a b0013 error on a 14v battery out-of-box.The root cause was traced to a damaged capacitor on the main printed circuit board assembly (pcba) of the battery.The capacitor manufacturing processes were updated by the supplier to prevent further occurrences.The device history record was reviewed for the heartmate 14v li-ion battery, serial number (b)(6).The battery was inspected and accepted into storage on 20sep2024.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu heartmate 3 patient handbook are currently available.Section 3 of the ifu, entitled ¿powering the system¿, provides instruction on how to properly calibrate the 14v batteries, how to charge the battery, and how to check the charge level of the battery.Section 8 of the ifu, entitled ¿equipment storage and care¿, provides instruction on how to properly care for the 14v batteries.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the 14v lith-ion battery had a red light in the battery charger straight out of the box.

Brand Name
HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23948668
Report Number2916596-2025-08201
Device Sequence Number10683793
Product Code DSQ
UDI-Device Identifier00813024010692
UDI-Public(01)00813024010692(10)GY242-B061(11)240829
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2465
Device Catalogue Number2465
Device Lot NumberGY242-B061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Initial Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown